dollface wrote: the doctor has put me strait onto 20mg of citalopram per day which i have never taken before. i am getting hellish side effects and feel very very ill (although after only a week it seems my mood is lifting but maybe thats just hope) but physicly (sp?) i'm just not right at all. i'm breathless, disorentated, tierd. i keep yawning all the time and my limbs all feel heavy and pins and needle-y. is thi right? if so does it go away?
please somebody let me know! thanks
hi dollface, i think this is normal for SSRIs, as i just went through it, and I have gone through it with other SSRIs (fluoxetine/prozac). when i first took prozac i didn't expect these initial side effects and i really got scared and stopped the medication immeditely because i didnt know what was happening. i restarted it, knowing what to expect, and i was fine after a while. with citalopram i got very very tired, anxious, depressed, i'd wake up in the middle of the night with my heart pounding hard and fast and wonder if i was going to have to go to the ER -i just feel like all the bad stuff got amplified for a week or two. but it went away and i feel a lot better now-the tiredness went away completely-maybe KEEP a timed journal so you can reassure yourself that it is getting better. this is actually the second time i have taken citalopram. i took it 2-3 years ago but i was very very busy at that time, and ironically, this helped distract me away from the side effects i think.
Because of these side effects, I usually start the medicine little by little. i put a 20mg tablet in cup of water and then i drank 1/4 cup per day for about a week, then half a cup. sure, this drags out the process, but the side effects aren't as intense. dont do with certain juices (grapefruit) because i think they alter the make up of the drug. if things get worse, you should see your doctor. but i have found that things just get better after the first few days.